Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 31, 2014, 6:49 PM MDT for Baca County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2014, 6:49 PM MDT (00:49 UTC)
- Expired
- May 31, 2014, 7:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Pueblo radar (KPUX), 161 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1947 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
315
WWUS85 KPUB 010049
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT SAT MAY 31 2014
COZ097>099-010115-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
649 PM MDT SAT MAY 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...
NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 715 PM MDT...
AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF TWO BUTTES RESERVOIR...OR 19
MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 25 MPH.
HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TWO BUTTES RESERVOIR.
LAT...LON 3747 10251 3754 10289 3764 10289 3773 10288
3776 10250
TIME...MOT...LOC 0049Z 272DEG 22KT 3765 10279
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 31, 3:50 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 31, 3:50 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT SAT MAY 31 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 338 PM MDT SAT MAY 31 2014 WILL KEEP THIS DISCUSSION BRIEF DUE TO RECENT/ONGOING ACTIVE METEOROLOGICAL CONDITIONS. FORECAST DISTRICT NOTED ISOLATED STRONG TO BRIEFLY SEVERE THUNDERSTORMS(IN COMBINATION WITH VERY HEAVY RAINFALL) THIS AFTERNOON...PRIMARILY OVER PORTIONS OF EL PASO COUNTY. AS OF 315 PM MDT...THESE STORMS ARE DECREASING IN INTENSITY AND COVERAGE. RECENT REAL-TIME DATA...COMPUTER SIMULATIONS AND FORECAST MODEL SOUNDINGS INDICATE THAT DRIER ZONAL TO SOUTHWESTERLY UPPER FLOW WILL MOVE ACROSS THE CWFA INTO SUNDAY...DECREASING PRECIPITATION POTENTIAL...ALTHOUGH DRYLINE WILL NEED TO BE MONITORED OVER FAR EASTERN SECTIONS OF THE FORECAST DISTRICT DURING THIS TIME-FRAME. LOCALIZED ELEVATED FIRE WEATHER CONCERNS ARE ANTICIPATED OVER SECTIONS OF THE FORECAST DISTRICT FROM SUNDAY AFTERNOON INTO SUNDAY EVENING...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A FIRE WEATHER HIGHLIGHT AT THIS TIME DUE TO RECENT PRECIPITATION...ONGOING GREEN-UP AND FUEL STATUS. WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY. FINALLY ABOVE SEASONAL TEMPERATURES ARE ANTICIPATED THROUGH SUNDAY...WITH MANY LOCATIONS ALONG AND EAST OF THE I-25 CORRIDOR NEARING OR EXCEEDING THE 90F MARK BY SUNDAY AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 338 PM MDT SAT MAY 31 2014 ...MOSTLY HOT AND DRY EARLY NEXT WEEK...THEN WETTER LATER IN THE WEEK... STILL SHAPING UP TO BE A MOSTLY HOT AND DRY PERIOD FOR MOST AREAS EARLY NEXT WEEK THROUGH ABOUT WEDNESDAY. IF FUELS DRY OUT...WARM...DRY WINDS COULD CAUSE FIRE DANGER CONCERNS. ALSO...THE DRY LINE COULD IMPACT THE FAR EASTERN PLAINS AT TIMES WITH SEVERE WEATHER. THEN...WEDNESDAY NIGHT...MOISTURE WILL TRANSITION BACK INTO THE AREA FOR WETTER CONDITIONS THURSDAY THROUGH SATURDAY...ESPECIALLY OVER THE EASTERN MOUNTAINS AND PLAINS. LOOKS LIKE A BROAD...BAGGY UPPER TROUGH WILL SAG SOUTH ACROSS THE WESTERN AND CENTRAL US DURING THIS PERIOD...ALLOWING A LARGE AREA OF SURFACE HIGH PRESSURE TO SLIP SOUTH INTO THE CENTRAL US PLAINS. THIS...IN TURN...WILL HAVE THE EFFECT OF PUMPING LOW LEVEL MOISTURE UPSLOPE INTO THE REGION...PROVIDING THE NECESSARY INGREDIENTS FOR DAILY SHOWERS AND THUNDERSTORMS DURING THE PERIOD. BEING WEST OF THE FRONT RANGES OF THE ROCKIES...THE SOUTHWEST MOUNTAINS...SAN LUIS VALLEY AND EVEN THE CENTRAL MOUNTAINS WILL TEND NOT TO FARE AS WELL IN THIS PATTERN. STILL SOME INCREASE IN SHOWERS AND STORMS...BUT GENERALLY OVER EASTERN PARTS OF THESE AREAS...AND GENERALLY MUCH MORE ISOLATED. LW && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 338 PM MDT SAT MAY 31 2014 VFR CONDITIONS ARE EXPECTED OVER THE KALS...KCOS AND KPUB TAF SITES THROUGH SUNDAY. && .HYDROLOGY... ISSUED AT 338 PM MDT SAT MAY 31 2014 WILL KEEP FLASH FLOOD WATCH IN PLACE FOR THE DEWEESE RESERVOIR/GRAPE CREEK AREA THROUGH SUNDAY NIGHT. UNSEASONABLY MILD TO WARM TEMPERATURES MAY ACCELERATE SNOWMELT...LEADING TO THE POTENTIAL FOR INCREASED INFLOW OVER THIS REGION. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COZ077-078. && SHORT TERM...77 LONG TERM...LW AVIATION...77 HYDROLOGY...LW
Hazardous weather outlook, May 31, 11:05 AM MDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SAT MAY 31 2014 COZ058>089-093>099-011715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT SAT MAY 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS INTO THIS AFTERNOON AND THEN SPREAD ACROSS LOWER ELEVATIONS LATER TODAY. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. ONE OR TWO STORMS NEAR THE KANSAS BORDER LATE THIS AFTERNOON AND EARLY THIS EVENING MAY BECOME STRONG... PRODUCING HAIL UP TO NICKEL SIZE...GUSTY WINDS TO 60 MPH AND BRIEF HEAVY RAINFALL. THE BEST CHANCE FOR ONE OF THESE STRONGER STORMS TO DEVELOP WILL BE ACROSS KIOWA AND PROWERS COUNTIES. THUNDERSTORMS WILL END BY LATE EVENING ALL AREAS WITH SKIES CLEARING OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRYLINE WILL SET UP NEAR THE COLORADO AND KANSAS BORDER SUNDAY AND MONDAY. THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD DEVELOP ON THE COLORADO SIDE BOTH DAYS IN THE LATE AFTERNOON AND EARLY EVENING. ANY STORMS THAT DEVELOP COULD BECOME RAPIDLY SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IN ADDITION TO FREQUENT LIGHTING. AFTER A PERIOD OF DRY WEATHER TUESDAY AND WEDNESDAY...MOISTURE WILL RETURN TO SOUTHEAST COLORADO THURSDAY AND FRIDAY...BRINGING THE POTENTIAL FOR SCATTERED STRONG TO POSSIBLY SEVERE STORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN COLORADO PLAINS.
In the hours before
Special weather statement, May 31, 6:15 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 615 PM MDT SAT MAY 31 2014 COZ084-085-010045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 615 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL 645 PM MDT... AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NORTH OF RUSH...OR 35 MILES SOUTHWEST OF LIMON...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL EL PASO COUNTY. LAT...LON 3887 10405 3880 10418 3891 10426 3905 10405 TIME...MOT...LOC 0014Z 237DEG 21KT 3888 10412
Special weather statement, May 31, 6:17 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT SAT MAY 31 2014
COZ095-010045-
WESTERN KIOWA COUNTY CO-
617 PM MDT SAT MAY 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIOWA COUNTY UNTIL
645 PM MDT...
AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF HASWELL...OR 18 MILES SOUTHWEST
OF WILD HORSE...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN KIOWA
COUNTY.
LAT...LON 3849 10282 3852 10320 3853 10317 3855 10318
3861 10318 3862 10311 3861 10283 3860 10283
TIME...MOT...LOC 0016Z 273DEG 17KT 3857 10315Special weather statement, May 31, 6:22 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 622 PM MDT SAT MAY 31 2014 COZ093-097-010100- LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 622 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES UNTIL 700 PM MDT... AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHERAW...OR NEAR LA JUNTA...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LA JUNTA...NORTH LA JUNTA...LAS ANIMAS AND CHERAW. LAT...LON 3796 10362 3814 10361 3818 10318 3791 10319 TIME...MOT...LOC 0022Z 271DEG 20KT 3806 10353
Special weather statement, May 31, 6:46 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 646 PM MDT SAT MAY 31 2014 COZ095-096-010100- WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO- 646 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA COUNTY UNTIL 700 PM MDT... AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF HASWELL...OR 24 MILES SOUTHWEST OF KIT CARSON...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EADS. LAT...LON 3833 10307 3851 10309 3853 10275 3836 10272 TIME...MOT...LOC 0046Z 264DEG 20KT 3844 10299
Special weather statement, May 31, 6:48 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 648 PM MDT SAT MAY 31 2014 COZ085-010115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 648 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 715 PM MDT... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HANOVER...OR 22 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH. HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HANOVER. LAT...LON 3854 10459 3868 10459 3871 10416 3854 10417 TIME...MOT...LOC 0047Z 265DEG 23KT 3861 10451
Special weather statement, May 31, 6:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT SAT MAY 31 2014
COZ097>099-010115-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
649 PM MDT SAT MAY 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...
NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 715 PM MDT...
AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF TWO BUTTES RESERVOIR...OR 19
MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 25 MPH.
HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TWO BUTTES RESERVOIR.
LAT...LON 3747 10251 3754 10289 3764 10289 3773 10288
3776 10250
TIME...MOT...LOC 0049Z 272DEG 22KT 3765 10279The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| May 31, 6:17 PM MDT | Special Weather Statement | PUB | Kiowa | 28 min |
| May 31, 6:22 PM MDT | Special Weather Statement | PUB | Bent | 38 min |
| May 31, 6:46 PM MDT | Special Weather Statement | PUB | Kiowa | 14 min |
| May 31, 6:48 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| May 31, 7:05 PM MDT | Special Weather Statement | PUB | Kiowa | 25 min |
| May 31, 7:30 PM MDT | Special Weather Statement | PUB | Kiowa | 15 min |
| May 31, 7:56 PM MDT | Special Weather Statement | PUB | Crowley | 19 min |
| May 31, 8:09 PM MDT | Special Weather Statement | PUB | Bent | 21 min |
| May 31, 8:20 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 40 min |
| May 31, 8:35 PM MDT | Special Weather Statement | PUB | Prowers | 25 min |
| May 31, 9:21 PM MDT | Special Weather Statement | PUB | Prowers | 24 min |
| May 31, 9:45 PM MDT | Special Weather Statement | PUB | Prowers | 30 min |
| May 31, 10:00 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 45 min |
| May 31, 11:46 PM MDT | Special Weather Statement | PUB | Prowers | 29 min |
| Jun 1, 2:00 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jun 1, 2:18 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 57 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.